Tuesday, May 21, 2024
HomehealthBlood Pressure Medication-What Can Happen If You Stop Taking Your High Blood...

Blood Pressure Medication-What Can Happen If You Stop Taking Your High Blood Pressure Medication?

Blood Pressure Medication: Although high blood pressure is a dangerous illness, it frequently goes undiagnosed until significant harm has been done. Patients frequently struggle to adhere to their prescription schedule as a result. Remembering to take your medication becomes much more difficult when there is no resurfacing or becoming worse symptoms when you forget.

There’s frequently a sentiment that it’s “no big deal” if you occasionally forget to take your prescription or stop taking it completely. Even though some medications must be stopped or modified during pregnancy, most people take their high blood pressure medicine for the rest of their lives. If they are successful in making significant lifestyle changes, some people may also be able to taper off the medication or discontinue it altogether.

What takes place if I miss a dose?

If you forget to take a dose, you should do so right away unless it is almost time for your next dose. Overdosing is more hazardous than missing one dose.

It is beneficial to take your medication(s) at the same time each day and to link it to another activity in your schedule. This may entail keeping nighttime medications next to your toothbrush and taking daytime medications with breakfast in the morning. In addition to taking your medications at the same time each day, your doctor may advise you to take them at a specific time of day.

What if I skip a few days of taking them?

It’s crucial to avoid stopping your medication, even for a few days, without first talking to your doctor. In some circumstances, they can urge you to temporarily stop taking your medications so they can measure how your blood pressure (BP) would be without them.

However, it is more typical to lower your dosage to check whether you require less. This is done in the hopes that you can lower your dosage and determine how lifestyle changes will affect you.

Full discontinuation is often only used until you recover from an illness that caused your blood pressure to drop too low.

Although withdrawal symptoms from some blood pressure medications are normally minor, they can occasionally be severe. The second type, called “withdrawal syndrome,” is an overactive sympathetic nervous system that might result in the symptoms listed below:

Headaches Anxiety Tachycardia

Agitation

Nausea

blood pressure quickly rises to pre-treatment levels or even higher. This may result in a hypertensive crisis in those who already have extremely high blood pressure.

Ischemia myocardial

Although uncommon, the final two situations can be very dangerous. Therefore, it is crucial to avoid running out of medication. Make sure to ask for a refill at least a week prior to the expiration of your prescription.

For other folks, switching to a 90-day plan may be more practical. Take enough medication while traveling to endure not only the journey itself but also two to three days following the trip in case you become trapped. Never check your medication in your luggage when flying. When traveling domestically or abroad, it can be difficult or even impossible to obtain an emergency prescription.

Minor withdrawal symptoms typically go away after you resume taking your drug, necessitating no more therapy.

Avoid halving or reducing the frequency of your medicine if you can’t afford it because doing so could result in your blood pressure getting out of control. If there are any ways to help you pay for the prescription, think about them or explore for less expensive options.

What happens if you completely stop taking your medication?

If you feel fine and your blood pressure levels appear okay, it can be quite tempting to just stop taking medication. Unfortunately, the medication’s side effects are the reason you feel OK and your blood pressure appears to be normal. Similar to other chronic diseases, keeping your blood pressure within the normal range frequently requires lifelong medication.

Your blood pressure may become unmanageable if you skip a dose of your medicine. This may result in a variety of issues, such as:

artery damage that is irreversible.

increased risk of aneurysms, which can develop anywhere but most frequently do so in the aorta. Internal bleeding can be fatal if an aneurysm ruptures.

a higher chance of developing coronary artery disease, which can cause heart attacks, irregular heartbeats, and chest pain.

A heart attack is more likely if the left side of your heart is enlarged.

heart failure brought on by muscle weakness.

stroke risk is raised.

Vascular dementia is brought on by the brain’s poor blood supply.

a slight cognitive impairment.

scarring of the kidneys and, possibly, renal failure, which would call for dialysis or a transplant.

Retinopathy, or damage to the blood vessels in the eye, can cause vision blurring and even vision loss in some cases.

Choroidopathy, or fluid accumulation under the retina, can cause vision distortion.

an optic nerve injury.

Sexual dysfunction in women (lower arousal, dry vagina, trouble getting an orgasm) and erectile dysfunction.

By the time any symptoms, such as blurred vision, appear due to this insidious, years-long damage, the harm has already been done. You have a much lower probability of keeping your blood pressure under control if you don’t take your medication.

If you believe you may no longer require your medications because you have sufficiently altered your lifestyle, speak with your doctor. If you want to stop taking your medications or cut down on the dosage, they can perform tests to determine your blood pressure without them.

Without first seeing your doctor, never stop taking your medicine due to negative effects. The optimum drug regimen for you must be developed in cooperation with them.

What occurs if you take too many pills?

It is possible to accidentally take a double dose of your medication if you are unsure whether you took it or not. The effects vary depending on the particular drug you’re taking. Here are a few adverse effects of typical blood pressure drugs taken in excess.

Beta-blockers

Having trouble breathing

double or blurry vision

abnormal heartbeat

Lightheadedness

either a fast or sluggish heartbeat

shockingly low blood pressure shock

heart attack

Weakness

Nervousness

Drowsiness

excessive perspiration

Convulsions

Confusion

Fever

Coma

You can lapse into a coma, yes. If you or a member of your family accidentally overdoses on beta-blockers, go to the emergency room.

Thiazide

Weakness

Dizziness

mouth ache

severe thirst

Nausea

muscle ache

Amlodipine

Dizziness

Diabetes brought on by a decreased insulin release

Continent pain

Nausea

renal failure with oliguria

respiratory edema

Resistive shock

Death

ACE blockers

significant hypotension

The only other overdose symptoms are really modest. You will be watched if you use too many ACE inhibitors. When taken in excess, ACE inhibitors can lower blood pressure to dangerously low levels, necessitating hospitalization and intravenous fluid therapy in some situations.

The signs of a pharmaceutical overdose should be discussed with your doctor, and you should make sure that everyone you live with is aware of them. Always store your blood pressure pills where children and animals cannot access them.

RELATED ARTICLES

LEAVE A REPLY

Please enter your comment!
Please enter your name here

Most Popular

Recent Comments